Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 1, NWS Corpus Christi, TX

May 14, 2005Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 14, 2005, 9:38 PM CDT for Webb County, Texas. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2005, 9:38 PM CDT (02:38 UTC)
Expired
May 14, 2005, 11:15 PM CDT
In force
97 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 185 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 2.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1047 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1047 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 150240
FFWCRP
TXC479-150415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
938 PM CDT SAT MAY 14 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL WEBB COUNTY IN TEXAS

* UNTIL 1115 PM CDT

* AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED BETWEEN 2 AND 4 INCHES HAD FALLEN ACROSS   
  RIO BRAVO AND EL CENIZO WITH AN ADDITIONAL 1 TO 3 INCHES EXPECTED. 
  THIS HEAVY RAINFALL WILL IMPACT THE CITY OF LAREDO.  

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...LAREDO...EL CENIZO AND RIO BRAVO.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2759 9918 2725 9918 2726 9961 2759 9962

$$

BB
1 follow-up statement
000 
WGUS74 KCRP 150403
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1058 PM CDT SAT MAY 14 2005

TXC479-150408-
WEBB-
1058 PM CDT SAT MAY 14 2005

...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL WEBB COUNTY HAS BEEN
CANCELLED...

AS OF 1058 PM CDT...THE HEAVY RAIN HAS ENDED ACROSS THE SOUTHERN 
PORTIONS OF WEBB COUNTY FROM LAREDO TO RIO BRAVO.  ONLY LIGHT RAIN 
SHOWERS CAN BE EXPECTED WITHIN THE PREVIOUSLY WARNED AREA BETWEEN 
LAREDO AND RIO BRAVO.  ALSO...NO FLOODING HAS BEEN REPORTED ACROSS 
THE RIO BRAVO AREA.  GIVEN ALL OF THIS...THE FLASH FLOOD WARNING 
WILL BE CANCELLED.

LAT...LON 2759 9918 2725 9918 2726 9961 2759 9962

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 9:00 PM CDT, 38 minutes earlier.

Area forecast discussion, May 14, 9:00 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
900 PM CDT SAT MAY 14 2005

.UPDATE...THE DRT SOUNDING AND LAPS ANALYSIS INDICATE A VERY
UNSTABLE AIRMASS STILL RESIDING ACROSS THE WESTERN RIO GRANDE
PLAINS AND BACK INTO MEXICO.  THIS INSTABILITY AXIS ALONG WITH WK
FORCING FROM A 80-100 KT SUBTROPICAL JET TO THE SOUTH IS MAINLY
RESPONSIBLE FOR THE CURRENT CONVECTIVE CLUSTERS STRETCHING FROM 50
MILES TO THE WEST OF NORTHWEST WEBB COUNTY SEWD TWDS RIO GRANDE
CITY.  WL MAINTAIN CHC POPS FOR WEBB COUNTY WITH SLIGHT CHC POPS FOR
THE REMAINDER OF THE RIO GRANDE PLAINS FOR AT LEAST THE NEXT SEVERAL
HOURS.  BLV WITH THE LOSS OF DAYTIME HEATING...WK INFLOW INTO THESE
STORMS AND AN INCREASING CAP STRENGTH...THE OVERALL COVERAGE OF
STORMS WL DIMINISH QUICKLY AFTER MIDNIGHT.  LIGHT BOUNDARY LYR FLOW
WL PROMOTE FOG FORMATION...ESPECIALLY ACROSS THE NORTHEAST.  WL
LOWER TEMPS A FEW DEGS ACROSS THE ERN AREAS.  NO SIGNIFICANT CONERNS
ARE EXPECTED ACROSS THE WATERS GIVEN THE WEAKENING GRADIENT WITH THE
APPROACH OF THE COLD FNT (WHICH CURRENTLY RESIDES FROM LUFKIN TO
AUSTIN TO JUST NORTH OF DEL RIO).

&&

.AVIATION...THUNDERSTORMS ARE EXPECTED TO REMAIN ALONG THE RIO
GRANDE VALLEY AND OVER MEXICO THROUGH THIS EVENING WHERE ADEQUATE
INSTABILITY EXISTS. LAREDO WILL REMAIN ON THE EASTERN FRINGES OF
THIS ACTIVITY. SUFFICIENT LOW-LEVEL MOISTURE AND STRONG GROUND-LEVEL
STABILIZATION WILL LEAD TO THE FORMATION OF FOG OVERNIGHT/EARLY
SUNDAY MORNING. MVFR VISIBILITIES CAN BE EXPECTED FROM
ALICE-BEEVILLE AND POINTS EAST BETWEEN 05Z-10Z EXCEPT IFR
VISIBILITIES FROM REFUGIO-VICTORIA. IFR/LIFR VISIBILITIES/CEILINGS
WILL PREVAIL FROM HEBBRONVILLE-CROSS AND POINTS EAST BETWEEN
10Z-14Z. SOLAR HEATING WILL ALLOW VFR CONDITIONS TO DEVELOP BY
14Z/15Z AREA-WIDE. INCREASING INSTABILITY AND WEAK ATMOSPHERIC
FORCING MAY GENERATE ISOLATED THUNDERSTORMS SUNDAY AFTERNOON ALONG
AND WEST OF A LAREDO-POINT COMFORT LINE.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MB/80...SHORT-TERM GRIDS
BB/85...AVIATION
Hazardous weather outlook, May 14, 5:51 AM CDT, 15 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
551 AM CDT SAT MAY 14 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-151100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
551 AM CDT SAT MAY 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN OUTFLOW BOUNDARY WILL MOVE ACROSS CENTRAL TEXAS TODAY AND
TONIGHT...PROVIDING A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS...MAINLY OVER THE RIO GRANDE PLAINS AND VICTORIA
CROSSROADS.  ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR
GUSTY WINDS...SMALL HAIL AND HEAVY DOWNPOURS.  HOWEVER...NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS SUNDAY THROUGH
MONDAY AS A FRONTAL BOUNDARY COMBINES WITH AN UPPER-LEVEL
DISTURBANCE. A FEW STRONG STORMS ARE POSSIBLE WITH GUSTY WINDS AND
SMALL HAIL BUT NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME. THERE
IS JUST A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS ON MONDAY
NIGHT AND TUESDAY...WITH NO SEVERE WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

94/86

In the hours before

Local storm report, May 14, 9:28 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
928 PM CDT SAT MAY 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             RIO BRAVO               27.36N 99.48W
05/14/2005  1.75 INCH        WEBB               TX   COUNTY OFFICIAL

&&

MB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 9:19 PM CDTSevere Thunderstorm WarningCRPWebb41 min

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.